May  2016, 15(3): 701-713. doi: 10.3934/cpaa.2016.15.701

Nonexistence of positive solutions for polyharmonic systems in $\mathbb{R}^N_+$

1. 

Department of Mathematics, Tsinghua University, Beijing, 100084

2. 

Department of Mathematics Science, Tsinghua University, Beijing 100084, China

Received  February 2014 Revised  October 2014 Published  February 2016

In this paper, we study the monotonicity and nonexistence of positive solutions for polyharmonic systems $\left\{\begin{array}{rlll} (-\Delta)^m u&=&f(u, v)\\ (-\Delta)^m v&=&g(u, v) \end{array}\right.\;\hbox{in}\;\mathbb{R}^N_+.$ By using the Alexandrov-Serrin method of moving plane combined with integral inequalities and Sobolev's inequality in a narrow domain, we prove the monotonicity of positive solutions for semilinear polyharmonic systems in $\mathbb{R_+^N}.$ As a result, the nonexistence for positive weak solutions to the system are obtained.
Citation: Yuxia Guo, Bo Li. Nonexistence of positive solutions for polyharmonic systems in $\mathbb{R}^N_+$. Communications on Pure and Applied Analysis, 2016, 15 (3) : 701-713. doi: 10.3934/cpaa.2016.15.701
References:
[1]

H. Berestycki, L. A. Caffarelli and L. Nireberg, Further qualitative properties for elliptic equations in unbounded domains, Ann. Norm. Sup. Pisa. C1, 25 (1997), 69-94.

[2]

G. Bianchi, Nonexistence of positive solutions to semilinear elliptic equations on $\mathbb{R^N}$ or $\mathbbR^N_+$ through the method of moving planes, Comm. in P.D.E., 22 (1997), 1671-1690. doi: 10.1080/03605309708821315.

[3]

T. Branson, S. Y. A. Chang and P. C. Yang, Estimates and extremal problems for the log-determinant on 4-manifolds, Commun. Math. Phys., 149 (1992), 241-262.

[4]

L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behaviour of semilinear elliptic equations with critical Sobolev growth, Comm. Pure App. Math., XLII (1989), 271-297. doi: 10.1002/cpa.3160420304.

[5]

W. Chen and C. Li, Calssification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[6]

E. Colorado Heras and I. Peral Alonso, Semilinear elliptic problems with mixed boundary conditions, J. Funct. Anal., 199 (2003), 468-507. doi: 10.1016/S0022-1236(02)00101-5.

[7]

L. Damascelli and F. Gladiali, Some nonexistence results for positive solutions of elliptic equations in unbounded domains, Rev. Mat. Iberoamericana, 20 (2004), 67-86.

[8]

E. N. Dancer, Some notes on the method of moving planes, Bull. Austral. Math. Soc., 46 (1992), 40-64. doi: 10.1017/S0004972700012089.

[9]

E. N. Dancer, Moving plane methods for system on half spaces, Math. Ann., 342 (2008), 245-254. doi: 10.1007/s00208-008-0226-3.

[10]

D. G. de Figueiredo, Semilimear Elliptic Systems, Research Surve, Universidade Estadual de Campinas, 1998.

[11]

D. G. de Figueiredo and B. Sirakov, Liouville type thoerems, monotonicity resluts and a prior bounds for positive solutions of elliptic system, Math. Ann., 333 (2005), 231-260. doi: 10.1007/s00208-005-0639-1.

[12]

B. Gidas, W. Ni and L. Nirenberg, Symmetry and related properties via maximum principle, Commun. Math. Phys., 68 (1979), 525-598.

[13]

B. Gidas and J. Spruk, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 24 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[14]

B. Gidas and J. Spruk, A Priori bounds for positive solutions of nonlinear elliptic equations, Comm. in P.D.E., 6 (1981), 883-901. doi: 10.1080/03605308108820196.

[15]

Y. Guo and B. Li, Infinitely many solutions for the prescribed curvature problem of polyharmonic operator, Calc. Var. P.D.E., 46 (2013), 819-836. doi: 10.1007/s00526-012-0504-5.

[16]

Y. Guo, B. Li and J. Wei, Large energy entire solutions for the Yamabe type problem of polyharmonic operator, J. Diff. Equa., 254 (2013), 199-228. doi: 10.1016/j.jde.2012.08.038.

[17]

Y. Li and M. Zhu, Uniqueness theorem through the method of moving spheres, Duke Math. J., 80 (1995), 383-417. doi: 10.1215/S0012-7094-95-08016-8.

[18]

C. S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb{R}^N2$, Comment. Math. Helv, 73 (1998), 206-231. doi: 10.1007/s000140050052.

[19]

P. L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case, Parts I and II, Ann Inst. H. Poincare Analyse Nonlinear, 1 (1984), 109-2145 and 223-283.

[20]

J. Q. Liu, Y. X. Guo and Y. J. Zhang, Liouville type theorems for polyharmonic systems in $R^N$, Journal of Diff. Equ., 225 (2006), 685-709. doi: 10.1016/j.jde.2005.10.016.

[21]

W. Reichel and T. Weth, A prior bounds and a Liouville theorem on a half space for higher-order elliptic Dirichlet problems, Math. Z., 261 (2009), 805-827. doi: 10.1007/s00209-008-0352-3.

[22]

S. Terracini, Symmetry properties of positives solutions to some elliptic equations with nonlinear boundary conditions, Diff. Int. Eq., 8 (1995), 1911-1922.

[23]

S. Terracini, On positive entire solutions to a class of equations with a singular coefficient and critical exponent, Adv. Diff. Eq., 1 (1996), 241-246.

[24]

J. Wei and X. Xu, Classification of solutions of higher oeder conformally invariant equations, Math. Ann., 313 (1999), 207-228. doi: 10.1007/s002080050258.

[25]

C. Wolf, A mathematical model for the propagation of a hantavirus in structured populations, Discrete Continuous Dynam. Systems-B, 4 (2004), 1065-1089. doi: 10.3934/dcdsb.2004.4.1065.

[26]

X. Xu, Uniqueness theorem for the entire positive solutions of biharmonic equations in $\mathbb{R}^N2$, Proc. Royal Soc. Edinburgh, 130A (2000), 651-670. doi: 10.1017/S0308210500000354.

show all references

References:
[1]

H. Berestycki, L. A. Caffarelli and L. Nireberg, Further qualitative properties for elliptic equations in unbounded domains, Ann. Norm. Sup. Pisa. C1, 25 (1997), 69-94.

[2]

G. Bianchi, Nonexistence of positive solutions to semilinear elliptic equations on $\mathbb{R^N}$ or $\mathbbR^N_+$ through the method of moving planes, Comm. in P.D.E., 22 (1997), 1671-1690. doi: 10.1080/03605309708821315.

[3]

T. Branson, S. Y. A. Chang and P. C. Yang, Estimates and extremal problems for the log-determinant on 4-manifolds, Commun. Math. Phys., 149 (1992), 241-262.

[4]

L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behaviour of semilinear elliptic equations with critical Sobolev growth, Comm. Pure App. Math., XLII (1989), 271-297. doi: 10.1002/cpa.3160420304.

[5]

W. Chen and C. Li, Calssification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[6]

E. Colorado Heras and I. Peral Alonso, Semilinear elliptic problems with mixed boundary conditions, J. Funct. Anal., 199 (2003), 468-507. doi: 10.1016/S0022-1236(02)00101-5.

[7]

L. Damascelli and F. Gladiali, Some nonexistence results for positive solutions of elliptic equations in unbounded domains, Rev. Mat. Iberoamericana, 20 (2004), 67-86.

[8]

E. N. Dancer, Some notes on the method of moving planes, Bull. Austral. Math. Soc., 46 (1992), 40-64. doi: 10.1017/S0004972700012089.

[9]

E. N. Dancer, Moving plane methods for system on half spaces, Math. Ann., 342 (2008), 245-254. doi: 10.1007/s00208-008-0226-3.

[10]

D. G. de Figueiredo, Semilimear Elliptic Systems, Research Surve, Universidade Estadual de Campinas, 1998.

[11]

D. G. de Figueiredo and B. Sirakov, Liouville type thoerems, monotonicity resluts and a prior bounds for positive solutions of elliptic system, Math. Ann., 333 (2005), 231-260. doi: 10.1007/s00208-005-0639-1.

[12]

B. Gidas, W. Ni and L. Nirenberg, Symmetry and related properties via maximum principle, Commun. Math. Phys., 68 (1979), 525-598.

[13]

B. Gidas and J. Spruk, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 24 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[14]

B. Gidas and J. Spruk, A Priori bounds for positive solutions of nonlinear elliptic equations, Comm. in P.D.E., 6 (1981), 883-901. doi: 10.1080/03605308108820196.

[15]

Y. Guo and B. Li, Infinitely many solutions for the prescribed curvature problem of polyharmonic operator, Calc. Var. P.D.E., 46 (2013), 819-836. doi: 10.1007/s00526-012-0504-5.

[16]

Y. Guo, B. Li and J. Wei, Large energy entire solutions for the Yamabe type problem of polyharmonic operator, J. Diff. Equa., 254 (2013), 199-228. doi: 10.1016/j.jde.2012.08.038.

[17]

Y. Li and M. Zhu, Uniqueness theorem through the method of moving spheres, Duke Math. J., 80 (1995), 383-417. doi: 10.1215/S0012-7094-95-08016-8.

[18]

C. S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb{R}^N2$, Comment. Math. Helv, 73 (1998), 206-231. doi: 10.1007/s000140050052.

[19]

P. L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case, Parts I and II, Ann Inst. H. Poincare Analyse Nonlinear, 1 (1984), 109-2145 and 223-283.

[20]

J. Q. Liu, Y. X. Guo and Y. J. Zhang, Liouville type theorems for polyharmonic systems in $R^N$, Journal of Diff. Equ., 225 (2006), 685-709. doi: 10.1016/j.jde.2005.10.016.

[21]

W. Reichel and T. Weth, A prior bounds and a Liouville theorem on a half space for higher-order elliptic Dirichlet problems, Math. Z., 261 (2009), 805-827. doi: 10.1007/s00209-008-0352-3.

[22]

S. Terracini, Symmetry properties of positives solutions to some elliptic equations with nonlinear boundary conditions, Diff. Int. Eq., 8 (1995), 1911-1922.

[23]

S. Terracini, On positive entire solutions to a class of equations with a singular coefficient and critical exponent, Adv. Diff. Eq., 1 (1996), 241-246.

[24]

J. Wei and X. Xu, Classification of solutions of higher oeder conformally invariant equations, Math. Ann., 313 (1999), 207-228. doi: 10.1007/s002080050258.

[25]

C. Wolf, A mathematical model for the propagation of a hantavirus in structured populations, Discrete Continuous Dynam. Systems-B, 4 (2004), 1065-1089. doi: 10.3934/dcdsb.2004.4.1065.

[26]

X. Xu, Uniqueness theorem for the entire positive solutions of biharmonic equations in $\mathbb{R}^N2$, Proc. Royal Soc. Edinburgh, 130A (2000), 651-670. doi: 10.1017/S0308210500000354.

[1]

Mónica Clapp, Juan Carlos Fernández, Alberto Saldaña. Critical polyharmonic systems and optimal partitions. Communications on Pure and Applied Analysis, 2021, 20 (11) : 4007-4023. doi: 10.3934/cpaa.2021141

[2]

P. Adda, J. L. Dimi, A. Iggidir, J. C. Kamgang, G. Sallet, J. J. Tewa. General models of host-parasite systems. Global analysis. Discrete and Continuous Dynamical Systems - B, 2007, 8 (1) : 1-17. doi: 10.3934/dcdsb.2007.8.1

[3]

Wenxiong Chen, Congming Li. Super polyharmonic property of solutions for PDE systems and its applications. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2497-2514. doi: 10.3934/cpaa.2013.12.2497

[4]

Matteo Petrera, Yuri B. Suris. Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems. Ⅱ. Systems with a linear Poisson tensor. Journal of Computational Dynamics, 2019, 6 (2) : 401-408. doi: 10.3934/jcd.2019020

[5]

Jacques Demongeot, Dan Istrate, Hajer Khlaifi, Lucile Mégret, Carla Taramasco, René Thomas. From conservative to dissipative non-linear differential systems. An application to the cardio-respiratory regulation. Discrete and Continuous Dynamical Systems - S, 2020, 13 (8) : 2121-2134. doi: 10.3934/dcdss.2020181

[6]

Denis de Carvalho Braga, Luis Fernando Mello, Carmen Rocşoreanu, Mihaela Sterpu. Lyapunov coefficients for non-symmetrically coupled identical dynamical systems. Application to coupled advertising models. Discrete and Continuous Dynamical Systems - B, 2009, 11 (3) : 785-803. doi: 10.3934/dcdsb.2009.11.785

[7]

Susanna Terracini, Juncheng Wei. DCDS-A Special Volume Qualitative properties of solutions of nonlinear elliptic equations and systems. Preface. Discrete and Continuous Dynamical Systems, 2014, 34 (6) : i-ii. doi: 10.3934/dcds.2014.34.6i

[8]

Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅰ: Dirichlet and Neumann boundary conditions. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2357-2376. doi: 10.3934/cpaa.2017116

[9]

Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅱ: periodic boundary conditions. Communications on Pure and Applied Analysis, 2018, 17 (1) : 285-317. doi: 10.3934/cpaa.2018017

[10]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[11]

Pei Ma, Yan Li, Jihui Zhang. Symmetry and nonexistence of positive solutions for fractional systems. Communications on Pure and Applied Analysis, 2018, 17 (3) : 1053-1070. doi: 10.3934/cpaa.2018051

[12]

M. R. S. Kulenović, Orlando Merino. Global bifurcation for discrete competitive systems in the plane. Discrete and Continuous Dynamical Systems - B, 2009, 12 (1) : 133-149. doi: 10.3934/dcdsb.2009.12.133

[13]

Ran Zhuo, Yan Li. Nonexistence and symmetry of solutions for Schrödinger systems involving fractional Laplacian. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1595-1611. doi: 10.3934/dcds.2019071

[14]

M. R. S. Kulenović, Orlando Merino. Competitive-exclusion versus competitive-coexistence for systems in the plane. Discrete and Continuous Dynamical Systems - B, 2006, 6 (5) : 1141-1156. doi: 10.3934/dcdsb.2006.6.1141

[15]

Ruyuan Zhang. Hopf bifurcations of ODE systems along the singular direction in the parameter plane. Communications on Pure and Applied Analysis, 2005, 4 (2) : 445-461. doi: 10.3934/cpaa.2005.4.445

[16]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3821-3836. doi: 10.3934/dcdss.2020436

[17]

Yuxuan Chen, Jiangbo Han. Global existence and nonexistence for a class of finitely degenerate coupled parabolic systems with high initial energy level. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4179-4200. doi: 10.3934/dcdss.2021109

[18]

Shuang Liu, Xinfeng Liu. Krylov implicit integration factor method for a class of stiff reaction-diffusion systems with moving boundaries. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 141-159. doi: 10.3934/dcdsb.2019176

[19]

Yi Cheng, Zhihui Dong, Donal O' Regan. Exponential stability of axially moving Kirchhoff-beam systems with nonlinear boundary damping and disturbance. Discrete and Continuous Dynamical Systems - B, 2022, 27 (8) : 4331-4346. doi: 10.3934/dcdsb.2021230

[20]

Cheng-Hsiung Hsu, Ting-Hui Yang. Traveling plane wave solutions of delayed lattice differential systems in competitive Lotka-Volterra type. Discrete and Continuous Dynamical Systems - B, 2010, 14 (1) : 111-128. doi: 10.3934/dcdsb.2010.14.111

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (82)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]